Chlorpromazine induced cataract in a young patient with schizophrenia.

Academic Article

Abstract

  • There is resurgence of first generation antipsychotics use due to the metabolic side effects associated with the use of second generation antipsychotics. Lenticular and corneal abnormalities were reported earlier with Chlorpromazine. However, there has not been much interest in the recent past. Nonetheless it is important for clinicians to be aware of this side effect as chlorpromazine is a commonly used antipsychotic in developing countries like India. We report a patient who developed cataract possibly due to chlorpromazine and reviewed the relevant literature.
  • Keywords

  • Antipsychotics, cataract, chlorpromazine, schizophrenia
  • Digital Object Identifier (doi)

    Author List

  • Divakaran A; Rao NP; Venkatasubramanian G; Behere RV; Varambally S; Gangadhar BN
  • Start Page

  • 69
  • End Page

  • 70
  • Volume

  • 32
  • Issue

  • 1